What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Sep 3, 3:05 PM EST, 17 minutes earlier.
Area forecast discussion, Sep 3, 3:05 PM EST, 17 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
405 PM EDT Mon Sep 3 2018
.SYNOPSIS...
Strengthening high pressure has brought hot and humid
conditions to NY and PA, that will last into Wednesday. An
afternoon shower or thunderstorm will be possible each day.
&&
.NEAR TERM /THROUGH TUESDAY NIGHT/...
3 pm update...
Showers and thunderstorms are ongoing. Thunderstorms are being
capped by warm mid levels, but storms are slow moving. Watching
wind gusts and rainfall amounts on radar for possible flooding
and wind damage. Temperatures in the 80s with dewpoints around
70 now. Convection will die this evening as heating fades.
Moisture from the convection combined with high dewpoints,
partly cloudy skies, and light to calm low level winds, valley
fog will form again late tonight. Low temperatures around 70.
On Tuesday surface high pressure centered over southwest Quebec
combined with the upper ridge will suppress convection. Isolated
showers and a few thunderstorms are possible but should be much
less than today. Convection should die quickly in the early
evening.
A weak back door front will knock temperatures down a degree or
two. This is enough to drop apparent temperatures below heat
advisory criteria. Highs mostly 85 to 90 with dewpoints around
70.
Tuesday night, more valley fog likely. Slightly cooler with
lows in the mid and upper 60s.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
400 pm update...
High pressure is expected to continue to dominate the region
Wednesday into Wed night with generally quiet weather and very hot
and humid conditions. Cannot rule out an isolated shower or
thunderstorm in the afternoon though.
Large scale suppression combined with plenty of sun and a very
unseasonably warm and humid air mass will produce temperatures into
the upper 80s and lower 90s. The addition of dew points in the
lower 70s will create heat index values 95 to 100 deg across a good
portion of the central NY and ne PA. A Heat Advisory will likely be
needed in portions of NY...and cannot completely rule out the
potential for HI values over 100 and an Excessive Heat Warning
along the nrn Finger Lakes region.
A cold front will move through the area on Thursday and interact
with the warm and unstable air mass to produce showers and
thunderstorms. Temperatures will still be warm into the early
afternoon across ne PA...into the upper 80s close to 90 in the
Wyoming Valley with dew points in the lower 70s producing heat
indices in the mid to upper 90s. The cooler and drier air will start
to filter in from the nw across central NY in the afternoon...so
temperatures are not expected to be as warm there.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
400 pm update...
A large area of high pressure at the surface and much drier air will
move in from the north behind the front on Friday with mainly quiet
weather conditions and noticeably cooler and drier air into
Saturday. Highs Fri and Sat will reach only into the 70s.
Precipitation chances both days are quite low...but cannot rule out
a stray shower or weak storm in the afternoon.
Low pressure system moves newd into the Great Lakes on Sunday with a
warm front lifting north across PA/NY producing more showers and
storms. Temperatures remain steady in the 70s through the end of the
weekend.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
130 pm update...
Isolated showers and a few thunderstorms developed quickly early
this afternoon. Sites will have MVFR conditions in this with
brief IFR vsbys in heavy rain. Winds could gust to 30 kts. This
threat will continue until around 00z. Outside of this VFR with
west winds at 5 to 10 kts.
Dense fog is expected to form at KELM again Tuesday morning,
with IFR conditions likely. 2sm from 06 to 1330z then near
airport minimums 8 to 12z. Patchy light fog may also bring MVFR
visibilities to the majority of the other terminals. Winds light
and variable tonight and Tuesday. Predominant direction should
be northwest.
Outlook...
Tuesday afternoon and Wednesday...Mainly VFR. May see
restrictions in showers and storms in the afternoon/evening.
Also, possible restrictions in early morning fog.
Thursday through Friday...Restrictions possible in showers and
thunderstorms with a cold front.
Saturday...VFR.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...None.
NY...Heat Advisory until 8 PM EDT this evening for NYZ009-015>018-
023>025-036-037-044-055-056.
&&
SYNOPSIS...TAC
NEAR TERM...TAC
SHORT TERM...BJT
LONG TERM...BJT
AVIATION...TACHazardous weather outlook, Sep 3, 2:49 PM EST, 33 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
349 PM EDT Mon Sep 3 2018
NYZ022-045-046-057-062-PAZ038>040-043-044-047-048-072-042000-
Steuben-Chenango-Otsego-Delaware-Sullivan-Bradford-Susquehanna-
Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne-
349 PM EDT Mon Sep 3 2018
This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.
.DAY ONE...This Afternoon and Tonight.
Hazardous weather is not expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Hot, humid weather will continue through Wednesday, with apparent
temperatures in the mid to upper 90s. A heat advisory may be
required on Wednesday.
From Thursday to Sunday, hazardous weather is not expected at this
time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NYZ009-015>018-023>025-036-037-044-055-056-042000-
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Schuyler-
Chemung-Tompkins-Madison-Southern Oneida-Cortland-Tioga-Broome-
349 PM EDT Mon Sep 3 2018
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for central New York.
.DAY ONE...This Afternoon and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Hot, humid weather will continue through Wednesday, with apparent
temperatures in the mid to upper 90s. Another heat advisory may be
required on Wednesday.
From Thursday to Sunday, hazardous weather is not expected at this
time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Sep 3, 1:43 PM EST, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Binghamton NY
243 PM EDT MON SEP 3 2018
NYZ018-031945-
Onondaga NY-
243 PM EDT MON SEP 3 2018
...STRONG THUNDERSTORMS WILL AFFECT...NORTHWESTERN ONONDAGA COUNTY
UNTIL 345 PM EDT...
At 239 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near the borders of northern Cayuga, northern
Onondaga, and southern Oswego counties, including near Lysander.
Individual storms were moving east southeast around 20 mph.
Winds in excess of 40 mph will be possible with the stronger storms,
along with heavy downpours, and frequent lighning.
Locations impacted include...
Syracuse, Clay, Cicero, Lysander, Van Buren, Baldwinsville, North
Syracuse, East Syracuse, Liverpool and Galeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is occurring with these storms, and may lead to minor
flooding. Do not drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is also occurring with some of
these storms. Lightning can strike 10 miles away from a
thunderstorm. Seek a safe shelter inside a building or vehicle.
&&
LAT...LON 4322 7609 4320 7608 4319 7603 4306 7608
4313 7648 4322 7648 4323 7630 4320 7627
4322 7626 4324 7627 4324 7626 4320 7622
4322 7620 4324 7621 4327 7621
TIME...MOT...LOC 1839Z 293DEG 12KT 4322 7653
MLJSpecial weather statement, Sep 3, 1:48 PM EST, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Binghamton NY
248 PM EDT MON SEP 3 2018
NYZ009-037-031930-
Southern Oneida NY-Northern Oneida NY-
248 PM EDT MON SEP 3 2018
...STRONG THUNDERSTORM WILL AFFECT...CENTRAL ONEIDA COUNTY UNTIL 330
PM EDT...
At 247 PM EDT, Doppler radar was tracking a strong thunderstorm near
Taberg, or 9 miles east of Camden, moving east at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Rome, Lee, Vienna, Trenton, Floyd, Camden, Boonville, Forestport,
Steuben and Florence.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4351 7510 4333 7508 4330 7515 4326 7516
4325 7515 4325 7514 4322 7507 4316 7513
4321 7571 4328 7587 4332 7587 4332 7588
4347 7575 4342 7553 4353 7530
TIME...MOT...LOC 1847Z 283DEG 28KT 4336 7557
MJMSpecial weather statement, Sep 3, 2:09 PM EST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Binghamton NY
309 PM EDT MON SEP 3 2018
NYZ045-056-032000-
Chenango NY-Broome NY-
309 PM EDT MON SEP 3 2018
...STRONG THUNDERSTORM WILL AFFECT...NORTHERN BROOME AND SOUTHERN
CHENANGO COUNTIES UNTIL 400 PM EDT...
At 308 PM EDT, Doppler radar was tracking a strong thunderstorm near
Whitney Point, or 9 miles northeast of Greater Binghamton Airport,
moving east at 30 mph.
Half inch hail and strong wind gusts will be possible with this
storm.
Locations impacted include...
Guilford, Coventry, Greene, Bainbridge, Whitney Point, Afton, Lisle,
Greater Binghamton Airport, South Oxford and Chenango Forks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4239 7540 4234 7540 4232 7542 4217 7542
4219 7603 4241 7601 4241 7539
TIME...MOT...LOC 1908Z 270DEG 26KT 4233 7590
MJMSpecial weather statement, Sep 3, 2:38 PM EST, 44 minutes before
Special Weather Statement
National Weather Service Binghamton NY
338 PM EDT MON SEP 3 2018
NYZ024-055-PAZ038-032030-
Chemung NY-Tioga NY-Bradford PA-
338 PM EDT MON SEP 3 2018
...STRONG THUNDERSTORM WILL AFFECT...CHEMUNG...WESTERN TIOGA AND
NORTHWESTERN BRADFORD COUNTIES UNTIL 430 PM EDT...
At 337 PM EDT, Doppler radar was tracking a strong thunderstorm over
Elmira Heights, or over Elmira, moving east at 35 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Chemung, Elmira, Southport, Barton, Big Flats, Horseheads, Sayre,
Waverly, Elmira Heights and Owego.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4221 7696 4225 7673 4223 7664 4227 7662
4228 7655 4226 7642 4230 7641 4231 7630
4230 7629 4230 7626 4232 7623 4200 7628
4191 7661 4197 7692 4200 7692 4200 7697
TIME...MOT...LOC 1937Z 265DEG 32KT 4213 7680
MJMLocal storm report, Sep 3, 2:44 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
344 PM EDT MON SEP 03 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM FLOOD ELMIRA 42.09N 76.81W
09/03/2018 CHEMUNG NY PUBLIC
SOME MINOR FLOODING ON SOME UNDERPASSES IN AREA.
&&
BJGSpecial weather statement, Sep 3, 2:46 PM EST, 36 minutes before
Special Weather Statement
National Weather Service Binghamton NY
346 PM EDT MON SEP 3 2018
NYZ037-032030-
Southern Oneida NY-
346 PM EDT MON SEP 3 2018
...STRONG THUNDERSTORM WILL AFFECT...EAST CENTRAL ONEIDA COUNTY UNTIL
430 PM EDT...
At 345 PM EDT, Doppler radar was tracking a strong thunderstorm over
Stittville, or 8 miles northwest of Utica, moving east at 20 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Rome, Trenton, Deerfield, Floyd, Whitesboro, New York Mills,
Yorkville, Oriskany, Holland Patent and Barneveld.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4327 7516 4325 7515 4326 7514 4324 7512
4323 7509 4323 7508 4322 7507 4311 7517
4312 7546 4327 7548 4329 7515
TIME...MOT...LOC 1945Z 266DEG 20KT 4320 7532
MJM